Differential and Integral Equations

Asymptotic behaviour of solutions of $u_t=\Delta$ log u$ in a bounded domain

Kin Ming Hui

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We will show that if $u$ is the solution of $u_t=\Delta$ log $u$, $u>0$, in $\Omega\times (0,\infty)$, $u=c_1$ on $\partial\Omega\times (0,\infty)$, $u(x,0)=u_0(x)\ge 0$ on $\Omega\subset R^n$ where $\Omega$ is a smooth convex bounded domain, then for $c_1=\infty$ the rescaled function $w=$log $(u/t)$ will converge uniformly on every compact subset of $\Omega$ to the unique solution $\psi$ of the equation $\Delta\psi-e^{\psi}=0$, $\psi >0$, in $\Omega$ with $\psi=\infty$ on $\partial\Omega$ as $t\to\infty$. When $0 <c_1 <\infty$, $n=1,2$, or $3$, and $u_0\ge c_1$ on $\Omega$, then the function $w=e^{(\lambda_1/c_1)t}$log $(u/c_1)$ will converge uniformly on $\overline{\Omega}$ to $A\phi_1$ as $t\to\infty$ where $\lambda_1>0$ and $\phi_1$ are the first positive eigenvalue and positive eigenfunction of the Laplace operator $-\Delta$ on $\Omega$ with $\|\phi_1\|_{L^2(\Omega)}=1$ respectively and $A=\lim_{t\to\infty}\|w(\cdot ,t)\|_{L^2(\Omega )}$.

Article information

Source
Differential Integral Equations, Volume 14, Number 2 (2001), 175-188.

Dates
First available in Project Euclid: 21 December 2012

Permanent link to this document
https://projecteuclid.org/euclid.die/1356123351

Mathematical Reviews number (MathSciNet)
MR1797385

Zentralblatt MATH identifier
1021.35055

Subjects
Primary: 35K55: Nonlinear parabolic equations
Secondary: 35B25: Singular perturbations 35B40: Asymptotic behavior of solutions 35K65: Degenerate parabolic equations

Citation

Hui, Kin Ming. Asymptotic behaviour of solutions of $u_t=\Delta$ log u$ in a bounded domain. Differential Integral Equations 14 (2001), no. 2, 175--188. https://projecteuclid.org/euclid.die/1356123351


Export citation